Alert archive / Nebraska / Wind Chill Advisories in 2005

Wind Chill Advisory 1, NWS North Platte, NE

December 6, 200526 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 6, 2005, 3:16 AM MST for 26 counties in Nebraska. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2005, 3:16 AM MST (10:16 UTC)
Expired
Dec 6, 2005, 2:25 PM MST
In force
11 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 061016
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 AM CST TUE DEC 6 2005

...LIGHT SNOW...NORTHERLY WINDS OF 10 TO 20 MPH...AND BITTERLY
COLD TEMPERATURES WILL MAKE FOR HAZARDOUS CONDITIONS ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA TODAY...

.A COLD FRONT WILL USHER IN ANOTHER REINFORCING SHOT OF COLD AIR
TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NORTHERLY WINDS
OF 10 TO 20 MPH...WILL DROP WIND CHILLS INTO THE MINUS 20 TO 30
DEGREE RANGE. IN ADDITION TO COLD TEMPERATURES AND DANGEROUS WIND
CHILLS...LIGHT SNOW WILL DEVELOP ACROSS PORTIONS OF WESTERN AND
SOUTHWESTERN NEBRASKA TODAY. SNOW ACCUMULATION OF 1 TO 3 INCHES
ARE POSSIBLE SOUTH AND WEST OF A LINE FROM VALENTINE...TO BROKEN
BOW...WITH THE HEAVIEST AMOUNTS ACROSS SOUTHWESTERN NEBRASKA. THE
LIGHT SNOW WILL COMBINE WITH NORTHERLY WINDS OF 10 TO 20 MPH
PRODUCING AREAS OF BLOWING SNOW. WINDS WILL DIMINISH AND LIGHT
SNOW IS EXPECTED TO COME TO AN END BY SUNSET. 

NEZ006-007-009-010-027>029-061830-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-051206T2200Z/
/O.NEW.KLBF.WC.Y.0001.051206T1016Z-051206T2200Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
416 AM CST TUE DEC 6 2005

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

NORTHERLY WINDS OF 10 TO 20 MPH...COMBINED WITH TEMPERATURES
AROUND ZERO...WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO
TODAY. WINDS ARE EXPECTED TO SUBSIDE BY SUNSET.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ004-005-008-022>026-035>038-056>059-069>071-094-061830-
/O.CON.KLBF.WW.Y.0003.000000T0000Z-051206T2200Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
416 AM CST TUE DEC 6 2005 /316 AM MST TUE DEC 6 2005/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST /3 PM
MST/ THIS AFTERNOON...

BY EVENING...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE
SOUTH OF A LINE FROM VALENTINE TO BROKEN BOW. LIGHT
SNOW...COMBINED WITH NORTHERLY WINDS OF 10 TO 20 MPH...WILL REDUCE
VISIBILITIES MAKING DRIVING HAZARDOUS TODAY. IN ADDITION TO LIGHT
SNOW...BITTERLY COLD TEMPERATURES...WILL DROP WIND CHILL VALUES TO
20 TO 30 BELOW ZERO.

$$

JMC/CLB
2 follow-up statements
000 
WWUS43 KLBF 061705 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 AM CST TUE DEC 6 2005

.ARCTIC AIR AND NORTH WINDS OF 10 TO 20 MPH WILL DROP WIND CHILLS
INTO THE MINUS 20 TO 30 DEGREE RANGE. PERIODS OF LIGHT SNOW WILL
CONTINUE ALONG AND SOUTH OF INTERSTATE 80 WITH ACCUMULATIONS OF 1
INCH OR LESS.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-062200-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-051206T2200Z/
/O.EXA.KLBF.WC.Y.0001.000000T0000Z-051206T2200Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1105 AM CST TUE DEC 6 2005 /1005 AM MST TUE DEC 6 2005/

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/
THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

NORTH WINDS OF 10 TO 20 MPH AND TEMPERATURES IN THE SINGLE DIGITS
OR COOLER WILL PRODUCE A WIND CHILL EFFECT OF -20 TO -30.
STRONGEST WINDS WILL BE CONFINED TO OPEN AREAS. USE CAUTION
TRAVELING OR WORKING OUTDOORS. 

CONDITIONS WILL IMPROVE SOMEWHAT THIS EVENING AS WINDS DECREASE TO
LESS THAN 10 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NEZ006-007-009-010-027>029-062200-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-051206T2200Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
1105 AM CST TUE DEC 6 2005

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

NORTHERLY WINDS OF 10 TO 20 MPH AND TEMPERATURES AROUND ZERO WILL
PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO TODAY. WINDS ARE
EXPECTED TO DECREASE TO LESS THAN 10 MPH THIS EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
CDC
000 
WWUS43 KLBF 062125 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CST TUE DEC 6 2005


NEZ004>010-022>029-035>038-056>059-069>071-094-062230-
/O.CAN.KLBF.WC.Y.0001.000000T0000Z-051206T2200Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
325 PM CST TUE DEC 6 2005 /225 PM MST TUE DEC 6 2005/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

WINDS WILL DECREASE TO LESS THAN 10 MPH AROUND SUNDOWN. TEMPERATURES
WILL FALL QUICKLY TONIGHT BUT WINDS SHOULD BE NEAR CALM.

$$
CDC

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 2:33 AM MST, 43 minutes earlier.

Area forecast discussion, Dec 6, 2:33 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM CST TUE DEC 6 2005

.SHORT TERM...
MORE WINTER WEATHER CONTINUES TO BE THE MAIN FORECAST ISSUE THIS
MORNING. RADAR RETURNS WORKING INTO CUSTER COUNTY MATCH UP FAIRLY WELL
WITH GFS H8-85 RH FIELDS. ARCTIC FRONT IS EXPECTED TO MERGE WITH
UPSTREAM DYNAMICS STREAMING IN FROM MT AND WY. THIS SHOULD PRODUCE
SOME SNOW IN AN ATMOSPHERE WHERE THE DENDRITIC LAYER WILL RESIDE NEAR
THE SURFACE. WITH HIGH PRESSURE AT THE SURFACE CUTTING INTO THE
NORTHEAST ZONES...EXPECT SNOWFALL THERE TO BE LIMITED. BEST
CHANCES WILL BE ACROSS THE SANDHILLS SOUTH AND WEST. HAVE DROPPED
THE WINTER WEATHER ADVISORY FOR THE NORTHEAST THEREFORE AND
REPLACED WITH A WINDCHILL ADVISORY...WINDS UPSTREAM STILL AROUND
10KT. FOR THE REMAINDER OF THE AREA...PERIODS OF SNOW WITH SOME
BLOWING OF THE SNOW AND LOW WINDCHILLS WILL CONTINUE THE PREVIOUS
ADVISORY. HEAVIEST QPF AND SNOWFALL IS EXPECTED TO BE ACROSS THE
SOUTHWEST ZONES WITH THE GFS USED AS MAIN GUIDANCE. EXPECTING 1
TO 3 INCHES TOTAL. TEMPERATURES TODAY VERY COLD ESPECIALLY
NORTHEAST. RUC KEEPS THOSE AREAS BELOW ZERO ALL DAY. WINDS TODAY
HAVE BEEN BUMPED UP FROM HIGHEST AVAILABLE MODEL DATA ESPECIALLY
SOUTHWEST. RESIDUAL SHSN AND FLURRIES OVERNIGHT INTO WEDNESDAY AS
H5 LOW CLOSES OFF OVER NEBRASKA AND H7 THROUGH/LOW MOVES THROUGH.
SUBSIDENCE ON THURSDAY WITH CLEAR SKIES AND DRY WEATHER BUT COLD
TEMPERATURES TO CONTINUE. EXPECTING WAA AT THE MIDLEVELS THURSDAY
NIGHT INTO FRIDAY SO INCREASING CLOUDS AS A SLOW WARMUP BEGINS.

.LONG TERM...
HEIGHTS RISE THROUGH SATURDAY THEN PLATEAU. SHOULD BE MUCH WARMER
THAN THE NEXT FEW DAYS...BUT MAGNITUDE OF THAT WARMUP IN QUESTION
DUE TO THE SNOWCOVER WHICH WILL BE IN PLACE. GFS BACK ONLINE
BRINGING PACIFIC CLOSED LOW NEAR THE SOUTHERN CA COAST BY SATURDAY
EVENING. ALTHOUGH THIS FEATURE LOOKS TO BE A MAJOR WEATHER
PLAYER...TRACK CURRENTLY LOOKS TOO FAR SOUTH TO AFFECT THE CWA.
PACIFIC TROUGH MAY BREAK DOWN THE WESTERN RIDGE BY THE MIDDLE OF
NEXT WEEK...BUT UNTIL THEN DRY FORECAST WITH THE FRIGID AIR
REMAINING TO THE EAST.

&&

.SYNOPSIS...
-SN HAS BEGUN AT KTIF WITH KLNX PICKING UP ON RETURNS. SURFACE STREAMLINES
INDICATE POSSIBLE ZONE OF CONVERGENCE WORKING SOUTHEAST NOW NEAR
NORTHWESTERN LINCOLN COUNTY. WINDS HAVE BEEN GUSTY JUST TO THE
WEST OF THE CWA WITH KIBM GUSTING OVER 30KT AGAIN. LOW PRESSURE
OVER NORTHCENTRAL CO HAS DEEPENED SLIGHTLY OVERNIGHT. HIGH
PRESSURE EXTENDS FROM THE YUKON INTO NORTHCENTRAL AND THEN EASTERN
NEBRASKA. THE CENTER OF THIS HIGH PRESSURE IS AROUND 1039/40 MB
AND IS FORECAST TO INCREASE AS IT DIVES SOUTH INTO NEBRASKA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON
FOR NEZ004-NEZ005-NEZ008-NEZ022-NEZ023-NEZ024-NEZ025-NEZ026-
NEZ035-NEZ036-NEZ037-NEZ038-NEZ056-NEZ057-NEZ058-NEZ059-NEZ069-
NEZ070-NEZ071-NEZ094.

WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NEZ006-
NEZ007-NEZ009-NEZ010-NEZ027-NEZ028-NEZ029.

&&

JMC
Hazardous weather outlook, Dec 5, 3:05 PM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 PM CST MON DEC 5 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-061145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
405 PM CST MON DEC 5 2005 /305 PM MST MON DEC 5 2005/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM
MST/ TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

COLD ARCTIC AIR WILL CONTINUE TO FILTER INTO THE OUTLOOK AREA AS
CANADIAN PRESSURE BUILD IN. UPSLOPE FLOW WILL COMBINE WITH ENERGY
ALOFT AND PRODUCE LIGHT SNOW ACROSS THE SANDHILLS INTO SOUTHWEST
NEBRASKA OVERNIGHT. NEW SNOW ACCUMULATIONS ARE EXPECTED TO BE IN
THE 1 TO 3 INCH RANGE...MAINLY WEST OF A BROKEN BOW TO MERRIMAN LINE.
NORTHWEST WINDS IN EXCESS OF 30 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE TO CAUSE AREAS OF BLOWING THIS EVENING BEFORE DROPPING
OFF TO 10 TO 20 MPH OVERNIGHT. TEMPERATURES AROUND ZERO TO THE
TEENS BELOW ZERO WILL OCCUR BY SUNRISE TUESDAY MORNING LEADING TO
WIND CHILL VALUES AS COLD AS MINUS 30 AT TIMES OVERNIGHT. THESE
READINGS MAY PERSIST INTO TUESDAY AS TEMPERATURES ARE ONLY
EXPECTED TO REACH INTO THE SINGLE DIGITS TO LOWER TEENS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ARCTIC AIR WILL CONTINUE STREAMING INTO NEBRASKA FROM NORTHWEST
CANADA THROUGH THE MIDDLE OF THE WEEK. THE VERY COLD AIR WILL
COMBINE WITH MODERATE TO BRISK WIND TO CREATE DANGEROUS WIND
CHILLS IN MOST OF THE AREA. WIND CHILLS OF 20 TO 25 BELOW ZERO ARE
EXPECTED AS EARLY AS TUESDAY MORNING IN NORTHWEST NEBRASKA.

THE MAIN EVENT IS EXPECTED TUESDAY EVENING THROUGH EARLY
WEDNESDAY AFTERNOON. THE LOWEST WIND CHILLS ARE EXPECTED IN
CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA WHERE 30 TO 40
BELOW IS LIKELY. IN THE SOUTHWEST...20 TO 30 BELOW ZERO IS
EXPECTED.

MODERATION IS THEN EXPECTED THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Chill Advisories in Nebraska, 2005Every wind chill advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.